Alert archive / Colorado / Red Flag Warnings in 2014

Red Flag Warning 15, NWS Pueblo, CO

April 22, 201415 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 22, 2014, 9:31 AM MDT for 15 counties in Colorado. It took effect at Apr 23, 2014, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2014, 9:31 AM MDT (15:31 UTC)
In effect from
Apr 23, 2014, 12:00 PM MDT
Expired
Apr 23, 2014, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 3.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2670 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WWUS85 KPUB 221531
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
931 AM MDT TUE APR 22 2014

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW HUMIDITY
LEVELS AND DRY FUELS FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES
THE INTERSTATE 25 CORRIDOR AND ALL OF THE SOUTHEASTERN COLORADO 
PLAINS...

COZ226>237-230745-
/O.UPG.KPUB.FW.A.0009.140423T1800Z-140424T0200Z/
/O.NEW.KPUB.FW.W.0015.140423T1800Z-140424T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
931 AM MDT TUE APR 22 2014

...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 226...227...228...229...230...231...232...233
...234...235...236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229... 
  230...231...232...233...234...235...236 AND 237.

* WINDS...WEST 20 TO 30 MPH WITH WIND GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
5 follow-up statements
349 
WWUS85 KPUB 222051
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT TUE APR 22 2014

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW HUMIDITY
LEVELS AND DRY FUELS FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES
THE INTERSTATE 25 CORRIDOR AND ALL OF THE SOUTHEASTERN COLORADO
PLAINS...

COZ226>237-231300-
/O.CON.KPUB.FW.W.0015.140423T1800Z-140424T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
251 PM MDT TUE APR 22 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 226...227...228...229...230...231...232...233...
234...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229... 
  230...231...232...233...234...235...236 AND 237.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
918 
WWUS85 KPUB 231010
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
410 AM MDT WED APR 23 2014

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW HUMIDITY
LEVELS AND DRY FUELS FROM NOON TODAY THROUGH 8 PM MDT THIS
EVENING FOR FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES
THE INTERSTATE 25 CORRIDOR AND ALL OF THE SOUTHEASTERN COLORADO
PLAINS...

COZ226>237-240200-
/O.CON.KPUB.FW.W.0015.140423T1800Z-140424T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
410 AM MDT WED APR 23 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 226...227...228...229...230...231...232...233...
234...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229... 
  230...231...232...233...234...235...236 AND 237.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH
  AND SPREAD CAN BE EXPECTED WITH ANY FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
044 
WWUS85 KPUB 231831
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1231 PM MDT WED APR 23 2014

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW HUMIDITY
LEVELS AND DRY FUELS FROM NOON TODAY THROUGH 8 PM MDT THIS
EVENING FOR FIRE WEATHER ZONES 224 AND 226 THROUGH 237...WHICH
INCLUDES THE INTERSTATE 25 CORRIDOR AND ALL OF THE SOUTHEASTERN
COLORADO PLAINS...

COZ224-240200-
/O.EXA.KPUB.FW.W.0015.000000T0000Z-140424T0200Z/
SAN LUIS VALLEY-
1231 PM MDT WED APR 23 2014

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
224...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 8 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 224.

* WINDS...SOUTHWEST TO WEST AT 15 TO 25 MPH WITH WIND GUSTS UP TO
  35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  GROWTH AND SPREAD CAN BE EXPECTED WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ226>237-240200-
/O.CON.KPUB.FW.W.0015.000000T0000Z-140424T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
1231 PM MDT WED APR 23 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
226...227...228...229...230...231...232...233...234...235...
236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229... 
  230...231...232...233...234...235...236 AND 237.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  GROWTH AND SPREAD CAN BE EXPECTED WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
111 
WWUS85 KPUB 232105
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT WED APR 23 2014

...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW
HUMIDITY LEVELS AND DRY FUELS THROUGH 8 PM MDT THIS EVENING FOR
FIRE WEATHER ZONE 224 AND FIRE WEATHER ZONES 226 THROUGH
237...WHICH INCLUDES THE SAN LUIS VALLEY...THE INTERSTATE 25
CORRIDOR AND ALL OF THE SOUTHEASTERN COLORADO PLAINS...

COZ224-226>237-240200-
/O.CON.KPUB.FW.W.0015.000000T0000Z-140424T0200Z/
SAN LUIS VALLEY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
305 PM MDT WED APR 23 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
224 AND FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES THE
SAN LUIS VALLEY...THE INTERSTATE 25 CORRIDOR AND ALL OF THE
SOUTHEASTERN COLORADO PLAINS...

* AFFECTED AREA...FIRE WEATHER ZONES 224...226...227...228... 
  229...230...231...232...233...234...235...236 AND 237.

* WINDS...WEST 15 TO 25 MPH WITH WIND GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE 
  GROWTH AND SPREAD CAN BE EXPECTED WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
228 
WWUS85 KPUB 240151
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
751 PM MDT WED APR 23 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM...

COZ224-226>237-240300-
/O.EXP.KPUB.FW.W.0015.000000T0000Z-140424T0200Z/
SAN LUIS VALLEY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
751 PM MDT WED APR 23 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 224...226...227...228...229...230...231...232...233
...234...235...236 AND 237...

A COLD FRONT MOVING ACROSS THE EASTERN PLAINS THIS EVENING WILL
INCREASE HUMIDITY LEVELS AND DECREASE TEMPERATURES ACROSS THE
AREA. THIS WILL ALLOW FOR THE CURRENT RED FLAG WARNING TO EXPIRE
AT 8 PM MDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 22, 3:46 AM MDT, 5 hours 45 minutes earlier.

Area forecast discussion, Apr 22, 3:46 AM MDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
346 AM MDT TUE APR 22 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 346 AM MDT TUE APR 22 2014

...BREEZY...WARM...AND SHOWERY TODAY...

HIGH CLOUDS NOW SPREADING ACROSS OUR AREA FROM THE WEST...AHEAD OF
THE NEXT PACIFIC SYSTEM MOVING ONSHORE OVER THE WEST COAST.
THIS SYSTEM WILL MOVE THROUGH THE GREAT BASIN AND UT TODAY...THEN ON
THROUGH THE NRN ROCKIES TONIGHT INTO WED MORNING. MAIN QUESTION FOR
US WILL BE HOW MUCH CONVECTION TO EXPECT.

NAM IS THE MOST AGGRESSIVE OF THE MODELS...SHOWING SCT TO NMRS
SHOWERS AND STORMS THIS AFTERNOON...AND EXTENSIVE QPF OVER THE ERN
PLAINS. BELIEVE IT IS PROBABLY OVERDONE. HOWEVER...SAME BASIC STORY
IS TOLD BY THE WRF AND RUC...AND WITH INSTABILITY ON THE RISE ALONG
WITH UPPER FORCING...EXPECT AT LEAST SCT STORMS TO DEVELOP BY MID
DAY OVR THE MTS...SPREADING EWD THIS AFTERNOON OVER THE PLAINS. PREC
H2O NOT THAT IMPRESSIVE...AND STORMS WILL BE MOVING AT A DECENT PACE
TO THE EAST...SO HEAVY RAIN POTENTIAL LOOKS MINIMAL. BIGGEST CONCERN
WILL BE NR THE KS BORDER THIS AFTERNOON...IF MOISTURE CAN HANG ON
LONG ENOUGH. WITH SFC DEWPOINTS PROGGED AT UPPER 30S TO NR 40...AND
LIFTED INDICES AT MINUS 3 TO MINUS 4...POTENTIAL FOR A STRONG STORM
OR TWO LATE THIS AFTERNOON CAN NOT BE OVERLOOKED. THIS POTENTIAL
WILL BE HIGHEST OVER BENT...PROWERS...AND KIOWA COUNTIES IN THE 22-
01Z TIME FRAME. MOISTURE WILL BE THE LIMITING FACTOR...BUT COULD SEE
SOME PENNY-NICKEL SIZE HAIL AND WIND GUSTS TO 45-50 KTS IN THE
STRONGEST CELLS BEFORE ACTIVITY SPREADS INTO KS THIS EVE.

SNOW LEVELS WILL REMAIN PRETTY HIGH TODAY...ABOVE 11000 FEET. H7
TEMPS RISE TO ABOVE 9 DEG C THIS AFTERNOON OVER THE I-25
CORRIDOR...AND WITH SW WINDS ON THE INCREASE SHOULD SEE TEMPS CLIMB
INTO THE UPPER 70S AND LOWER 80S THIS AFTERNOON. EXTENT OF PRECIP
AND CLOUD COVER COULD PUT A CAP ON HIGH TEMPS BY MID AFTERNOON...BUT
IT STILL SHOULD BE A QUITE WARM DAY.

AS MENTIONED IN THE EARLIER AFD...STILL SEE THE POTENTIAL FOR SOME
MARGINAL CRITICAL FIRE WX DANGER THIS AFTERNOON...ESPECIALLY OVER
THE I-25 CORRIDOR. NOT SEEING ANY STRONG TRENDS TOWARDS WORSENING
CONDITIONS...HOWEVER. RH COULD BRIEFLY DROP TO THE 15 PERCENT RANGE
THIS AFTERNOON...AND WINDS WILL LIKELY BE GUSTING ABOVE 25 KTS AT
TIMES. BETWEEN THE MARGINAL PARAMETERS AND UNCERTAINTY IN HOW PRECIP
WILL AFFECT THE AREA...DO NOT SEE THE NEED FOR FIRE WX HEADLINES AT
THIS TIME...BUT IT WILL BEAR WATCHING.

CONVECTION SHOULD DROP OFF PRETTY QUICKLY AFTER SUNSET
TONIGHT...WHILE CLOUDY CONDITIONS HANG ON THROUGH THE EVE. WILL SEE
BREEZY CONDITIONS PERSIST FOR A GOOD PORTION OF THE EVE...ESPECIALLY
OUT OVER THE PLAINS...LEADING TO A FAIRLY MILD NIGHT. ROSE

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 346 AM MDT TUE APR 22 2014

WEDNESDAY...MODELS LOOK TO BE ON TRACK WITH PUSHING THE NEXT SYSTEM
ACROSS THE NORTHERN ROCKIES...WHICH WILL BE A LITTLE TOO FAR NORTH
TO PRODUCE A LOT OF PCPN FOR THE CWA. IT IS EXPECTED TO PRODUCE A
FAIR SHARE OF WIND THOUGH...AND THE FIRE WEATHER WATCH FOR THE
PLAINS ON WED LOOKS GOOD SINCE HUMIDITY LEVELS ARE FORECAST TO DROP
BELOW 15 PERCENT. PCPN IS EXPECTED TO BE TIED TO THE HIGHER TERRAIN
INITIALLY...BUT AS THE SFC COLD FRONT DROPS SOUTH ACROSS THE PALMER
DVD SOME TIME BETWEEN 00Z AND 04Z WED EVE...ISOLATED CONVECTION WILL
BE POSSIBLE FOR THE E PLAINS. THE UPPER TROUGH AXIS KICKS EAST
RATHER QUICKLY...SO FEEL THAT ALL PCPN SHOUL;D COME TO AN END SOON
AFTER MIDNIGHT.

THURSDAY AND FRIDAY...WARM AND DRY CONDITIONS EXPECTED THROUGH THE
SHORTWAVE RIDGE BETWEEN SYSTEMS. MAX TEMPS ON THU ARE EXPECTED TO BE
IN THE 60S TO LOWER 70S...THEN BOSSTING TO NEAR 80 F FOR THE PLAINS
ON FRI.

SATURDAY THROUGH MONDAY...LONG RANGE MODELS ARE IN BETTER AGREEMENT
NOW...AND CONTINUE TO PAINT A VERY UNSETTLED PICTURE FOR THE WEEKEND
AND INTO THE NEXT WORK WEEK. EARLY SAT MORNING A LARGE UPPER TROUGH
CROSSES CA AND NV...PRODUCING STRONG S-SW WINDS ACROSS THE CWA WHILE
CONVECTION APPROACHES THE CONTDVD FOR SAT AFTN. AT THIS POINT...SAT
LOOKS LIKE ANOTHER POTENTIAL CRITICAL FIRE WX DAY FOR THE E PLAINS.
THE UPPER TROUGH PASSES ACROSS THE STATE AS AN OPEN WAVE...THEN A
CLOSED LOW DEVELOPS OVER THE CENTRAL US PLAINS ON SUN WHICH MEANDERS
THROUGH MON. PINPOINTING PCPN AREAS AND AMOUNTS IS NEAR IMPOSSIBLE
FOR THE TIME BEING...SO DECIDED TO STAY WITH THE POP GRIDS THAT THE
EXTENDED PROCEDURE PRODUCED. SUNDAY AND MONDAY ARE THE COOLEST DAYS
OF THE EXTENDED FORECAST...WITH MAX TEMPS IN THE 50S TO LOWER 60S.
MOORE

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 346 AM MDT TUE APR 22 2014

VFR CONDITIONS EXPECTED TO CONTINUE TODAY AND TONIGHT. S-
SW WINDS WILL BE ON THE INCREASE THIS AFTERNOON AND COULD GUST IN
THE 20-30 KT RANGE. MAIN AVN CONCERN WILL BE TS THIS AFTERNOON...AS
SCT STORMS MOVE OFF THE MTS. STRONGEST ACTIVITY WILL BE NR THE KS
BORDER LATER THIS AFTERNOON...BUT ISOLD-SCT SOTRMS ARE POSSIBLE AT
THE TAF SITES. WINDS COULD BE ERRATIC AND GUSTY NR ANY STORMS THAT
DEVELOP. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR COZ226>237.

&&

SHORT TERM...ROSE
LONG TERM...MOORE
AVIATION...ROSE
Hazardous weather outlook, Apr 22, 6:16 AM MDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
616 AM MDT TUE APR 22 2014

COZ058>089-093>099-231300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
616 AM MDT TUE APR 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN COLORADO
FROM LATE MORNING THROUGH EARLY EVENING. THE MAIN THREAT FROM
STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH.

ONE OF TWO STORMS OVER THE FAR SOUTHEASTERN PLAINS COULD BECOME
STRONG LATE THIS AFTERNOON OR EARLY EVENING. IF THESE STORMS DEVELOP
THEY WILL BE CAPABLE OF HAIL TO NICKEL SIZE AND WIND GUSTS TO 50 MPH.

SCATTERED SNOW SHOWERS WILL BE POSSIBLE IN THE MOUNTAINS ABOVE 11000
FEET. ANY SNOW ACCUMULATIONS WILL GENERALLY BE LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE
CONTINENTAL DIVIDE ON WEDNESDAY...THEN ACROSS THE FAR EASTERN
PLAINS WEDNESDAY EVENING. THE MAIN THREAT WILL BE CLOUD TO GROUND
LIGHTNING.

INCREASING SOUTHWEST WINDS...COMBINED WITH LOW RELATIVE HUMIDITY
LEVELS...COULD PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS
WEDNESDAY AFTERNOON ACROSS THE SOUTHEAST PLAINS AND ALONG THE
INTERSTATE 25 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET CRITERIA FOR SPOTTERS WILL BE POSSIBLE
AFTER 2 PM MDT OVER BENT...BACA...PROWERS...AND KIOWA COUNTIES.

44/27

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 1:51 PM MDTSpecial Weather StatementPUBPueblo24 min
Apr 22, 2:24 PM MDTSpecial Weather StatementPUBOtero36 min
Apr 22, 3:14 PM MDTSpecial Weather StatementPUBOtero31 min
Apr 22, 3:53 PM MDTSpecial Weather StatementPUBEl Paso22 min
Apr 22, 5:00 PM MDTSpecial Weather StatementPUBLas Animas45 min
Apr 22, 5:51 PM MDTSpecial Weather StatementPUBTeller24 min

Nearby

Red Flag Warnings in Colorado, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.